A 23-year-old man presented to the acute assessment unit with acute-onset haematuria within 24 hours of receiving his second dose of the Pfizer-BioNTech COVID-19 vaccine. He had been diagnosed with IgA vasculitis 8 months previously. IgA vasculitis is an autoimmune condition characterised by palpable purpura affecting the lower limbs, abdominal pain, arthralgia and renal disease. He was diagnosed with an acute exacerbation of IgA vasculitis and was discharged with oral prednisolone. Reactivation or first presentation of IgA vasculitis is a rare but increasingly recognised complication of COVID-19 vaccination. This is an important new differential in the assessment of patients with haematuria following COVID-19 vaccination.
Keywords: haematuria; proteinuria; renal medicine; vasculitis.
© BMJ Publishing Group Limited 2021. No commercial re-use. See rights and permissions. Published by BMJ.